Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Oct 4, 2021, 6:49 PM EDT for Calhoun County, Early County, Miller County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2021, 6:49 PM EDT (22:49 UTC)
- Expired
- Oct 4, 2021, 7:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 30
Counties Calhoun County, GA, Early County, GA, Miller County, GA
The radar
The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 327 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507
WWUS82 KTAE 042249
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
649 PM EDT Mon Oct 4 2021
ALZ069-GAZ123-142>144-042330-
Houston AL-Miller GA-Baker GA-Calhoun GA-Early GA-
649 PM EDT Mon Oct 4 2021
...Strong thunderstorms will impact portions of eastern Houston
County in southeastern Alabama, Miller, northwestern Baker,
southwestern Calhoun and Early Counties in southwestern Georgia
through 730 PM EDT/630 PM CDT/...
At 648 PM EDT/548 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northeast of
Colquitt to 11 miles north of Donalsonville to 8 miles east of
Ashford to near Cottonwood. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Morgan, Blakely, Arlington, Columbia, Douglasville,
Centerville, Gordon, Damascus, Jakin, Saffold, Iveys Mill, Pansey,
Crosby, Parksville, Mayhaw, Rock Hill, Early Co A/p, Farley Nuclear
Plant and Hentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3152 8453 3113 8459 3107 8483 3107 8503
3105 8501 3103 8501 3103 8519 3130 8519
3131 8509 3137 8509 3150 8506 3150 8503
3149 8503 3150 8495 3150 8482 3152 8482
3155 8466
TIME...MOT...LOC 2248Z 213DEG 21KT 3124 8464 3121 8487 3116 8509 3106
8523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
01-GONZALEZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Oct 4, 3:36 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 4, 3:36 PM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
336 PM EDT Mon Oct 4 2021
.NEAR TERM [Through Tuesday]...
Shortwave trough diving southward towards the Mid South will
eventually close off an upper low Tuesday then begin to cutoff by
late Tuesday. Mid level flow will turn from more westerly to
southwesterly which is a moist flow off the Gulf of Mexico. As the
low deepens, favorable dynamics will be in place to support more
heavy rainfall overnight into Tuesday. A flash flood watch is in
effect for the western FL panhandle and portions of southeast
Alabama. In southern Walton and extreme western Bay counties, 3 to
6 inches plus of rainfall fell this morning and these areas are
especially vulnerable to flooding. Portions of the western FL
panhandle have between a 30 to 50 percent chance of 5 inch
exceedance based on the HREF. Although its not raining now, be
prepared for heavy rainfall overnight into Tuesday morning's
commute.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
Upper low cuts off Tuesday night over the Mid South then meanders
around through Wednesday night. Moist trajectories off the Gulf of
Mexico will continue feeding our area cloudiness and showers and
thunderstorms. Have raised pops during this time frame, especially
west of Tallahassee to Albany line with the upper low meandering
around. WPC does have a marginal risk for excessive rainfall for
day 3 for small portions of southeast Alabama and adjacent
southwest Georgia. We will need to see how Tuesday rainfall plays
out but believe this area may need to be extended further east for
Wednesday.
.LONG TERM [Thursday Through Monday]...
A couple of shortwave troughs from the west will nudge the cutoff
Low that's been settled over the lower Mississippi Valley. The
cutoff Low will begin to lift north-northeast through the day on
Thursday with the Cold Front being able to push in through the day
on Friday. Showers and thunderstorms will be possible ahead of
the front, with PoPs around 50-60 percent Thursday through Friday.
PoPs begin to decrease to 30 percent and less through the weekend
following the frontal passage due to slightly drier air moving
in. Daytime highs will not be affected much by the front. Highs
will be in the low 80s for most of the CWA to the mid 80s in the
SE Big Bend region for the beginning of the term and all areas
will be in the low 80s through the rest of the term. Low
temperatures, however, will cool to the mid to upper 60s following
the cold front.
&&
.AVIATION...
[Through 18Z Tuesday]
Scattered showers and storms continue across the western Florida
panhandle with additional convection beginning east of there into
southern Georgia. Good coverage of convection will continue into
the evening hours. Overnight, rain will be concentrated back west
into the western Florida panhandle including ECP and southeast
Alabama including DHN. Expect degraded flight conditions in
heavier rainfall and overnight MVFR to high IFR in the ECP-DHN
aerodromes.
&&
.MARINE...
Light to moderate southeast flow will set up through much of the
week ahead, with high pressure to the east. Showers and
thunderstorms will increase in coverage also as a low pressure
system slowly moves into the southeast states. Winds will become
northerly later this week and into the weekend.
&&
.FIRE WEATHER...
A wet and unsettled pattern will persist through Wednesday across
most of the area. The combination of low mixing heights and
light transport winds will lead to low dispersions across the
entire region through Wednesday. Outside of low dispersions,
there are no other fire weather concerns.
&&
.HYDROLOGY...
Flash flood watch remains in effect for the western FL panhandle
and extreme southeast Alabama. Areas across southern Walton county
received 3-6 inches of radar estimated rainfall with several
reports of flooding. Another round of heavy rainfall is expected
overnight and this area will need to be watched for additional
flooding.
Through the end of the work week, 1-3 inches of rainfall will be
common, with isolated higher amounts especially along and west of
Albany to Tallahassee. Especially in areas that have received
recent heavy rainfall.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 71 82 70 84 71 / 40 80 40 70 30
Panama City 71 78 70 83 71 / 90 90 70 80 60
Dothan 69 76 67 81 68 / 90 90 60 90 50
Albany 70 80 69 84 71 / 60 80 50 80 40
Valdosta 70 83 70 85 71 / 30 70 30 70 20
Cross City 71 85 72 88 71 / 20 50 30 50 20
Apalachicola 74 81 72 82 73 / 60 80 60 70 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
Flash Flood Watch through Tuesday evening for Central Walton-
Coastal Bay-Holmes-Inland Bay-North Walton-South Walton-
Washington.
GA...None.
AL...Flash Flood Watch through Tuesday evening for Coffee-Geneva.
GM...None.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...SchollIn the hours before
Special weather statement, Oct 4, 6:05 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
605 PM EDT Mon Oct 4 2021
ALZ069-FLZ011-GAZ142-143-155-042245-
Houston AL-Jackson FL-Miller GA-Seminole GA-Early GA-
605 PM EDT Mon Oct 4 2021
...Strong thunderstorms will impact portions of Houston, northern
Jackson, western Miller, northern Seminole and southern Early
Counties through 645 PM EDT/545 PM CDT/...
At 603 PM EDT/503 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Donalsonville to 11 miles
southeast of Cottonwood to 6 miles northwest of Marianna. Movement
was north at 15 mph. At 459 PM CDT KMAI reported a wind gust of 28
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Cottonwood, Dothan, Donalsonville, Taylor, Midland City,
Kinsey, Ashford, Cowarts, Webb, Columbia, Centerville, Malone,
Rehobeth, Cottondale, Greenwood, Avon, Madrid, Gordon and Iron City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3129 8464 3096 8481 3084 8509 3077 8534
3099 8550 3100 8549 3129 8548 3129 8542
3131 8542 3132 8539
TIME...MOT...LOC 2203Z 168DEG 13KT 3102 8486 3097 8512 3083 8533
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZSpecial weather statement, Oct 4, 6:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
649 PM EDT Mon Oct 4 2021
ALZ069-GAZ123-142>144-042330-
Houston AL-Miller GA-Baker GA-Calhoun GA-Early GA-
649 PM EDT Mon Oct 4 2021
...Strong thunderstorms will impact portions of eastern Houston
County in southeastern Alabama, Miller, northwestern Baker,
southwestern Calhoun and Early Counties in southwestern Georgia
through 730 PM EDT/630 PM CDT/...
At 648 PM EDT/548 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northeast of
Colquitt to 11 miles north of Donalsonville to 8 miles east of
Ashford to near Cottonwood. Movement was northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Colquitt, Morgan, Blakely, Arlington, Columbia, Douglasville,
Centerville, Gordon, Damascus, Jakin, Saffold, Iveys Mill, Pansey,
Crosby, Parksville, Mayhaw, Rock Hill, Early Co A/p, Farley Nuclear
Plant and Hentown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3152 8453 3113 8459 3107 8483 3107 8503
3105 8501 3103 8501 3103 8519 3130 8519
3131 8509 3137 8509 3150 8506 3150 8503
3149 8503 3150 8495 3150 8482 3152 8482
3155 8466
TIME...MOT...LOC 2248Z 213DEG 21KT 3124 8464 3121 8487 3116 8509 3106
8523
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
01-GONZALEZThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 3:47 AM EDT | Flash Flood Watch | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 5 more | 4 days |
| Oct 4, 5:45 AM EDT | Areal Flood Advisory | TAE | Walton | 3 hr |
| Oct 4, 6:38 AM EDT | Flash Flood Warning | TAE | Walton | 3 hr |
| Oct 4, 7:04 AM EDT | Flash Flood Warning | TAE | Walton | 12 hr |
| Oct 4, 8:52 AM EDT | Areal Flood Advisory | TAE | Walton | 5 hr |
| Oct 4, 6:05 PM EDT | Special Weather Statement | TAE | Miller | 40 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.